# SDR 2010FA0000852

- Difficulty date: August 20, 2010
- Submitted: August 20, 2010
- Operation: General aviation
- Aircraft: N3527U
- Make and model: Piper PA-31-350
- Aircraft serial: 31795141
- Aircraft time: 30,929 hours
- Engine: Lyc LTIO540J2BD
- Engine time: 5,020 hours
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Camshaft
- Condition: Corroded
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

EXCESSIVE CAM LOBE WEAR IS CAUSING POWER LOSS AND EARLY REMOVAL OF SEVERAL OF OUR ENGINES. THIS ENGINE WAS THE EARLIEST REMOVAL SO FAR, WITH 744 HOURS REMAINING UNTIL O/H. HAVE BEEN IN CONTACT WITH MFG TECH SUPPORT FOR AN EXTENDED PERIOD OF TIME NOW AND HAVE YET TO FIND A SOLUTION. IT SEEMS THAT FOR SOME REASON USUALLY ONE CAM FOLLOWER WILL BECOME "PITTED" AND BEGIN TO ACCELERATE WEAR ON THE LOBE IT RIDES ON. NO IDEA WHAT IS CAUSING THE PITTING, OR HOW TO PREVENT IT.
